Show/hide main menu

Academic Staff A-Z

Dr Dmitri Panov


Telephone: +44 020 7848 1212


Office: S4.08, Strand Building, Strand Campus

Title: Royal Society University Senior Research Fellow in Geometry


Dmitri Panov graduated from Moscow State University in 1998. He received his PhD from Ecole Polythechinque France in 2005, under the supervision of Maxim Kontsevich. In 2005-2010 he was a post-doc at Imperial College London. In 2010 he joined King’s College as a Royal Society Research Fellow. He was promoted to Senior Research Fellow in 2012 and Reader in 2015.

Research Interests

Dmitri's research area is geometry, mainly complex, symplectic, and hyperbolic. In particular, he studies geometric structures called polyhedral Kahler structures, and as well definite connections. Polyhedral Kahler manifolds are triangulated manifolds with a specific choice of a Euclidean metric on each simplex, defining a singular Kahler metric on the whole manifold. Loosely speaking such manifolds attempt to discretise Kahler geometry. An example of a definite connection is a metric connection with non-vanishing curvature on a 3-bundle over a 4-manifold. The unit vector sub-bundle of a bundle with definite connection has a natural symplectic structure, thus we get a fruitful link between smooth 4-manifolds and symplectic 6-manifolds with new examples and conjectures.

Selection of Publications

J. Fine and D.Panov. Hyperbolic geometry and non-Kahler manifolds with trivial canonical bundle. Geometry & Topology 14 (2010) 1723–1763.

D. Panov. Foliations with unbounded deviation on T^2. Journal of modern dynamics. Vol. 3, no. 4, 2009, 589–594.

D. Panov. Polyhedral Kahler Manifolds. Geometry & Topology 13 (2009) 2205–2252. This is a revised version of a part of my PhD defended in 2005.

J. Fine and D.Panov. Symplectic Calabi–Yau manifolds, minimal surfaces and the hyperbolic geometry of the conifold. Jour. Diff. Geom. Vol. 82.1 (2009) 155-205.

D. Panov and J. Ross. Slope Stability and Exceptional Divisors of High Genus. Math. Ann. 343 (2009), no. 1, 79-101.

D. Panov and D. Zvonkine. Enumeration of almost polynomial rational functions with given critical values. European J. Combin. 29 (2008), no. 2, 470-479.

Sitemap Site help Terms and conditions Privacy policy Accessibility Modern slavery statement Contact us

© 2017 King's College London | Strand | London WC2R 2LS | England | United Kingdom | Tel +44 (0)20 7836 5454